Jump to content

Back From Cleveland Clinic: Have some questions


LindaJoy
 Share

Recommended Posts

Hi, Everyone,

I'm back from Cleveland Clinic. I had the tilt table test. I didn't need the dye. I didn't even need the full 45 minutes! In six minutes of standing, my blood pressure dropped to 26/14, and I about hit the floor. Has anyone here ever had a blood pressure that low with a tilt?

My doctor didn't seem concerned, but my nurse said she'd never seen anyone's blood pressure that low before. Believe me, I don't feel special holding this honor!

My doctor put me on Florineff, but I'm afraid to take it. Anyone any ideas about it?

I'm to go back in a couple of weeks for additional tests to see why I have POTS. I guess I'm kind of disappointed because I really don't know any more now than I did before I went. I knew I had POTS before I went, but I didn't know why, and I don't know now, either. I'm on all the same meds, except the Florineff, and natural stuff--salt, gatorade, etc.--that I was before, so that's no different. I guess I was expecting too much.

I typed up all of my symptoms and diagnosis that I've had over the years from all of the many doctors I've seen, like Raynaud's because my hands and feet are always cold, but Dr. Fouad didn't connect any of them to POTS. The way she talked, POTS is simply high pulse when standing, low blood pressure and dizziness or passing out. She didn't connect ANY of my other symptoms, like gastric problems, coldness, tremers, etc., to the POTS. I feel like I know less now than I did before.

I'm sorry to vent, everyone. I'm just really depressed. I think I put too much on this visit.

Any replies would be most appreciated.

Linda

Link to comment
Share on other sites

Hi Linda,

I can't believe your bp got they low and you stayed conscious!!!!!!!!!!!

Florinef is a safe drug, it's a type of steriod. It helps our body hold in the sodium so our bp stays higher. When I took it I didn't have any problems except that my potassium got low. The doctor probably is just focusing on your BP and syncope now so you don't faint and injure yourself. I'm sure she will follow up with more of your symptoms when you have a retun visit. The problem is there aren't alot of solutions to our symptoms. I don't know what "natural stuff" you take but you need to be careful mixing some of the natural medicines with the florinef.

Believe me I know how it is to leave a doctors appointment disappointed. I'm sure we've all experienced that. We all just want a magic pill that will make this all go away.

Dawn

Link to comment
Share on other sites

Natural vitamins and supplements have active ingredients that can interact with meds and you need to be very careful to share all of them with your physician and your pharmacist. For example, some supplements can cause your prescriptions to give you an enhanced effect, or a diminished effect.

Florinef is not a corticosteroid--it doesn't have the same kind of side effects as things like cortisone, predinsone, etc. The amount of steroid in florinef is miniscule.

Isn't it amazing how low the bp can go and we still stay conscious? I think that in a normal person, they'd be out cold with a bp that low, but I swear this illness conditions our systems to tolerate that kind of drop. My bp droped to 30/unreadable on one of my tests and I was still standing and talking. I was shaking like a leaf and wanted to puke, but I never blacked out despite a steady reading of 30 for about 10 minutes.

Nina

Link to comment
Share on other sites

:) Linda,

I don't know the details of your condition, but you might ask the doctor if you could have Dysautonomia. Compare the Dysautonomia symptoms to what you have.

Did they do other autonomic testing which could identify what you have or at least what you don't have. Have they done a complete blood work-up.

Best of luck.

Frank

Link to comment
Share on other sites

Thanks, everyone. Hey, Nina, I was talking, too, with my loooooooow pressure: "I don't feel good, I don't feel good!!!!!!" Then, I started crying. My chest felt like it was burning, my hands were dripping sweat, I saw fuzziness in front of my eyes, my knees started to buckle, I couldn't get a deep breath to save myself, I felt like I would throw up any second. It was an awful feeling!

Frank--Dr. Fouad said she wasn't sure if I have autonomic involvement since I only had the tilt table so far. I go back in a couple of weeks for other tests--blood, sweat test, etc. The problem is, I'm allergic to shellfish, so I can't have the iodine dye that they use in a lot of these tests, but Dr. Fouad said that she has alternative tests that will get some results. She has ways of making my body talk! :)

I'm still not sure about the Florineff. I don't do well on medications, and since my husband works this entire weekend and I'll be here alone, I'm not sure I want to try a new med just yet! The last new med I tried at the beginning of March sent me into tach and straight to the hospital.

I'll let you all know when I go back for more tests and what comes of them. Blessings to you all!

Linda

Link to comment
Share on other sites

Hi Linda,

I too had that same experience with my blood pressure being that low. I couldn't talk but I started to cry and I felt as if I was going to get sick. I tried to fall down but I was strapped to the table. I lasted maybe five minutes.

I too go to Dr. Fouad. My first visit there I felt very uneasy and I walked away with nothing new. I was more confused by going. After I did my own research I felt more comfortable the next time I saw here. She has been more helpful as time went on. She did tell me that I should go back to my own neurologist and continue more testing. Actually, she recommended someone at the Cleveland Clinic.

Best of luck,

Christine

Link to comment
Share on other sites

Hi,

When I did the TTT my BP once went to 60/40 another time it was 25/25 and a third time it was too low to be readable. I have heard of some people who have 0/0 BP or 0 HR.

POTS is much more than an increase of 30 bpm within 10 minutes. There are a host of symptoms that you can read about on Potsplace.

Ernie

Link to comment
Share on other sites

I just wanted to add my 2 cents worth regarding Florinef. I did not do well on it but I know it helps many people. The best thing I think is that you start low and work your way up to the proper dosage for you. I read that one of the POTS specialist said you should start on no more that 1/2 of a pill for 2 weeks to see how you tolerate and then ramp up slowly. btw, when I was on Florinef I was extremely wired 24/7. I stayed with it for over 2 years and when I finally went off it, I was amazed at how calm I felt. I understand about being scared to try to meds but sometimes they really can help improve symptoms.

Link to comment
Share on other sites

Ernie, this sounds bad, but I'm glad to hear that others had lower bp's during the tilt table than mine. I was beginning to think, after the POTS nurse and my new gp both said that they'd never seen pressures that low, that I was in for a really bad time with this POTS, maybe even starting to pass out at home, which I've never done. Thanks for reassuring me.

Geneva, I have a feeling I'm going to have to try the Florinef eventually because everyone's really pushing it: my POTS doctor, my new gp, my POTS nurse. I know it will probably help, so when I have some days in a row when I'm not home alone, I'll give it a try.

Thanks, everyone, for sharing your experiences and thoughts. I really appreciate it.

Linda

Link to comment
Share on other sites

My BP was 40/20 for 6 hrs. before I was first diagnosed. I passed out in a hospital parking lot, and no one found me for 3 hrs. After someone saw me from her second floor office I was still unconsious for 3+hrs more. I passed out alot after that. This was 1 year ago march. The only thing that helped was florinef. I tale 1 a day. Tried more but can't handle extra. But the one with another cardiac .......helps and I don't kiss the pavement any more. Be brave buckaroo!!!!! We are all so different yet so alike aren't we? Good luck.Miriam

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...